MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA TITANIUM 4.5 EXTENDED CONNECTOR SMALL; SPINAL INTERLAMINAL FIXATION ORTHOSIS

STRYKER SPINE-FRANCE XIA TITANIUM 4.5 EXTENDED CONNECTOR SMALL; SPINAL INTERLAMINAL FIXATION ORTHOSIS
Catalog Number 48135103
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/08/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; removal of broken rod extender.
 
Additional Manufacturer Narrative
Lot# 116764; visual inspection; device history review; complaint history review; risk assessment; it was found that the connector was fractured where the main shaft meets the threaded body.The fracture goes around the shaft, but the two pieces are still attached to each other.A material analysis was performed on a similar complaint.The analysis confirmed that the returned connector and rod experienced fatigue fractures.No material or manufacturing defects were observed on the surfaces examined.The most likely cause of the reported event is most likely the configuration of the construct creating a large bending moment, which created repeated loads over time on a localized area and lead to the eventual fatigue fracture of the connector.
 
Event or Problem Description
It was reported that; removal of broken rod extender.

Brand Name
XIA TITANIUM 4.5 EXTENDED CONNECTOR SMALL
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5842789
Report Number0009617544-2016-00321
Device Sequence Number270458
Product Code KWP
UDI-Device Identifier04546540449580
UDI-Public(01)04546540449580
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121342
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48135103
Device Lot Number116764
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/03/2016
Supplement Report FDA Received Date10/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;